Aa
A
A
A
Close
Hepatitis C Community
13.3k Members
Avatar universal

Lowering Dosage/Weight

Hello Everyone, Just have a quick question, sure need some help. My nurse called yesterday, and because my weight has dropped they want to lower my peg from .5 to .4, my weight bounces between 105 and can go up to 112, How do I ask the Doctor next week when I see him, not to lower my dose. I was negative at week 12, shot #15 this Friday, so I do not want it lowered. My sides are mild, so why lower it? Also they talked about putting me on Elavil, I am far from depressed, bad headaches and VERY out spoken is all, but not depressed. Also I heard Elavil makes you gain weight. I am confused
Any suggestions would be appreciated.
Thanks Much
14 Responses
Avatar universal
As long as you are tolerating the current dosage well and able to adhere to the treatment, the dosage shouldn't be adjusted.

As for the Elavil... meds should be prescribed to address a problem, not "just because." If there is no reason to take the Elavil, Elavil should not be prescribed.

Just my two cents.

-Michael
Avatar universal
Make it four cents worth.
Avatar universal
Make that 6 cents. Mike
Avatar universal
I think you've read our replies wrong. We are in agreement with MichaelT and there wasn't anything else to say. We seem to agree that a reduction is not indicated now and that neither is Elavil as long as you are feeling well. Didn't mean any disrespect or derision, that's for sure. Good luck. Mike
Avatar universal
I'm sorry if my reply was in wrong tone!

You might discuss with the doc that there is evidence that higher dosing is better, as long as it is tolerated. Since you are tolerating the current dosage well there is absolutely no reason to reduce the dosage!

I truly hope this response is more focused.

I think you are taking the best position for giving yourself an optimal chance by sticking with the higher dose of interferon. Good luck dealing with your doctor!

-Michael
Avatar universal
I would just come right out and tell my doc I want to stay on the same dose and see what his reply is. I too would not want him to lower my dose and would fight him on it unless he gave me a real good reason and insisted. If he insisted without a good reason I would get a second opinion. That's just my opinion or 2 cents. As for the 2, 4 ,6 comments, we all need a little good natured humor to get through this. I'm sure there is no offence intended. Hope it works out with your doc. LL
Avatar universal
I have been using 10 mg Lexapro, and it has helped keep my head level.  Things just don't ruffle me as easily.  It is the only/first AD I have ever used, started shortly before tx because my doc had some concerns.
As far as dosages, my doc says that unless you have a quite major change in your weight, you should stay with your original dosage.
Avatar universal
I agree about the posts regarding lower dosaging.  If you don't have severe sides and your weight fluctuates, perhaps your doctor will agree to the current dosing.  As for the elavil, let me play the devil's advocate for a moment. From your post you seem to be a bit sensitive right now (justifiably so).  Is it possible your doctor sees something in respect to depression and mood that isn't so evident to you?  Sometimes, we can have depressive moods and be totally oblivious to what is going on ourselves.  About a month after treatment (and I was on antidepressants during treatment), my coworkers and family all expressed how nice it was to have the old me back again. I thought I was doing fairly well considering everything I was dealing with.  In retrospect, I can see my depression and interferon caused mood disorder were not as well treated as they could have and should have been. I hope this helps. Lil
Avatar universal
I have taken elavil (amitriptyline) about 1 month before starting the treatment meds.  I believe it has helped me get along better with the treatment.
Elavil is mainly used for anti-depressant but also used for weight disorders and used for an overall pain blocker.
I take (and have always taken) 50 mg.  My doctor told me that the 50 mg is a low dose, but it has always worked well for me and I haven't had to increase or decrease the dosage.
There are others who are on different anti-depressants and they seem to work well for them also.
Good luck with the 'not decreasing' the dosage.  Seems as though you have mild or very few sides so I agree, why decrease at this point.
Avatar universal
It was a good question and certainly not a wasted thread. Don't be so hard on yourself. We all know what bad days are like on this stuff. Let us know what the doc says.  LL
Avatar universal
You can always put a few rocks in your pockets, wear heavy shoes when you go in for your weigh in!  hahahaaa, ya kno? I would love to give ya some of my excess baggage!  Good luck at your appt, and with your journey on the pegIntron train!   OHC
Avatar universal
I've lost 21 lbs so far this treatment and my doctor has never considered lowering my dose of treatment.  In fact, I'm on way high doses as part of my regimen.  But, you just need to make up your own mind with your doctor's advice.  Susan400
Avatar universal
I'm 1a, was negative 12 wks into tx.  I lost 20 pounds after 26 wks and doc reduced peg from 150 micrograms to 120 and reduced reb from 6 to 5 pills.  She also put me on Paxil.  My weight stabalized and my hair stopped falling out.  I was negative 1 month post tx.  I'm anxiously awaiting my 4 month post blood work.  I'm worried the reduction in dosage may have been the wrong thing to do.
Avatar universal
OHC thats a great idea! time to break out those heavy wool sweaters and big hiking boots. with those painter pants with the rocks in the pockets. or just eat icecream morning noon and night for a while. with lots of pasta, and alfrado sause. pizza pizza pizza would do you up to.

DALLAS STAR:please don't feel badly. your question was great, it was just the replies that were confusing a bit. it was all a big misunderstanding. please post questions again and again and again. we love you dallas star....were your hcv/web family.

i also think you should be concerned about lowering your dose. just go in and speak openly to the dr. he should have no problems keeping you at this dose as long as your not having any major problems. just tell him it's working and i don't want to mess with it. if he still wants to lower your dose it must be important and i would just comply but then i would try to raise my weight back up to the point when you started. maybe his elivil will help you gain it back. just a thought. sandi
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
How eating more salt may actually save your life.
A deeper look into the relationship between salt and hypertension.